Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 88, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 20, 2001, 6:28 PM EDT for Taylor County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 20, 2001, 6:28 PM EDT (22:28 UTC)
- Expired
- Jul 20, 2001, 7:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Taylor County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 202229 SVRTLH FLC123-202315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 628 PM EDT FRI JUL 20 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TAYLOR COUNTY IN FLORIDA * UNTIL 715 PM EDT... * AT 628 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES NORTHWEST OF SECOTAN...OR ABOUT 8 MILES NORTHWEST OF PERRY...MOVING SOUTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SECOTAN...BOYD BY 630 PM EDT... PERRY BY 635 PM EDT... HAMPTON SPRINGS...PERRY-FOLEY AIRPORT BY 640 PM EDT... PINLAND BY 650 PM EDT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3026 8355 3028 8376 3003 8383 2976 8349 .END 9-FOURNIER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:05 PM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 20, 2:05 PM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 205 PM EDT FRI JUL 20 2001 .CURRENTLY...LATEST MSAS SHOWS E-W SURFACE RIDGE OVER THE GULF. A BACKDOOR FRONT EXTENDS FROM LOW PRESSURE OVER ERN KY SWD THRU ERN GA. AREA 88DS BECOMING ACTIVE W/ SCT SHOWERS & TSTMS DEVELOPING FROM E/SE AL INTO CNTRL/SW GA & MOVING SWD...WHILE SEA BREEZE CONVECTION FIRING ALONG THE TAYLOR-DIXIE COUNTY COASTLINE. VISIBLE SATELLITE/METARS INDICATE PARTLY-MOSTLY SUNNY SKIES W/ AREAS OF HAZE. TEMPS WERE QUITE WARM OUTSIDE RAIN AREAS W/ READINGS IN THE LOW-MID 90S. DEWPTS IN THE 70S CREATED HEAT INDICES FROM 95-105 DEGREES. WINDS WERE NWLY UNDER 10 MPH...BUT VARIABLE & GUSTY INVOF TSTMS. .MODELS/ZONE FCST...12Z MODELS IN GENERAL AGREEMENT W/ SYNOPTIC FEATURES. IN THE MID/UPPER LEVELS...MEAN RIDGE OVER CNTRL CONUS RETROGRADES SLIGHTLY TOWARD THE LATTER HALF OF THE 48-HR PERIOD AS SHORTWAVE ENERGY CONTINUES TO CREST THE RIDGE & RIDE SSWD INTO THE SERN CONUS...MAINTAINING TROUGHINESS OVER THE CWFA. AT THE SURFACE...THE BACKDOOR FRONT FROM ERN KY TO ERN GA MOVES INTO OUR GA CWFA TONIGHT AS HIGH PRESSURE RIDGES SWD INTO THE CAROLINAS. THE FRONT CONTINUES ITS SWD PROGRESSION INTO THE FL ZONES SATURDAY AS DEVELOPING LOW PRESSURE OVER GA MOVES INTO N FL. ETA APPEARS TO BE THE MOST AGGRESSIVE & FURTHEST S AS LOW & COLD FRONT PROGGED JUST S OF CTY...NGM HAS LOW & FRONT NEAR THE FL PNHDL & BIG BEND COASTS...AND AVN IN BETWEEN. AN INTERESTING FCST NONETHELESS. AMPLE CLOUD COVER & A FRONT IN THE VICINITY SHOULD NEGATE THE SEA BREEZE THIS WEEKEND. NGM/AVN TIME-HEIGHT CROSS-SECTIONS PORTRAY DEEP LAYER MOISTURE OVER THE CWFA THRU SAT NIGHT...WHILE THE ETA ADVECTS IN DRIER AIR AT THE MID/UPPER LEVELS BY SATURDAY AFTN. HAVE DISCOUNTED THE ETA ALL TOGETHER & WILL LEAN TOWARD A COMPROMISE OF THE AVN & NGM. LITTLE CHANGE FROM CURRENT ZONE PACKAGE W/ CHANCE POPS BOTH NIGHTS & FROM GOOD CHANCE AL/GA ZONES TO LIKELY FL ZONES SATURDAY. SLIGHTLY DRIER AIR FILTERS INTO AL/GA ZONES BEGINNING SATURDAY NIGHT & CONTINUING SUNDAY. HAVE LOWERED POPS TO CHANCE THERE SUNDAY & KEPT GOOD CHANCE FOR FL ZONES IN CLOSER PROXIMITY TO FRONT. USED AN AVERAGE OF MAV/FAN TEMPS. .EXTENDED...MRF/AVN SHOW CNTRL CONUS RIDGE CONTINUING TO RETROGRADE TOWARD THE 4-CORNERS REGION EARLY NEXT WEEK AS TROUGHINESS LINGERS OVER THE ERN CONUS. BY MID-WEEK...RIDGE OVER THE WRN ATLANTIC EXTENDS WWD ACROSS THE SRN CONUS. THE BERMUDA RIDGE BUILDS WWD ACROSS FL PENINSULA INTO THE GULF. THE UPSHOT IS A MEAN S-SW LOW LEVEL FLOW WHICH FAVORS 30-50% COVERAGE OF SEA BREEZE-GENERATED AFTN/EVE CONVECTION & CLIMO TEMPS. .MARINE...W WINDS TONIGHT SHIFT TO NW SATURDAY AS FRONT EDGES INTO THE NEAR SHORE WATERS. NW WINDS SATURDAY NIGHT BECOME N SUNDAY AS LOW PRESSURE MOVES TOWARD NE FL COAST & DRAGS BOUNDARY THRU REMAINDER OF MARINE AREA. HIGH PRESSURE RIDGE BUILDS N OF THE WATERS SUNDAY NIGHT & MONDAY W/ NE WINDS. WINDS REMAIN BELOW SCEC CRITERIA THRU THE PERIOD. .FIRE WEATHER...NO CONCERNS. .PRELIM CCF... TLH TT 074/090 074/090 4645 PFN TT 078/088 077/087 4645 DHN TE 075/090 074/089 4533 ABY TE 074/089 074/088 4533 VLD TE 074/090 074/089 4544 08 .TLH... AL...NONE. GA...NONE. FL...NONE. MAJ
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.